Fulminant myopericarditis from phenytoin-induced systemic lupus erythematosus.

Published

Journal Article

Myocarditis and pericarditis are identified at autopsy in up to 50% of patients with systemic lupus erythematosus. However, clinical symptoms of heart failure are unusual, occurring in only 5%-7% of patients. Drug-induced lupus is rare and typically causes classic lupus symptoms of rash, fever, pleuritis, renal insufficiency, and arthritis. We present an unusual case of drug-induced lupus from chronic phenytoin use in a man who presented with symptoms of fulminant myopericarditis. To our knowledge, this is the first such case reported in English.

Full Text

Duke Authors

Cited Authors

  • Atwater, BD; Ai, Z; Wolff, MR

Published Date

  • September 2008

Published In

Volume / Issue

  • 107 / 6

Start / End Page

  • 298 - 300

PubMed ID

  • 18935900

Pubmed Central ID

  • 18935900

International Standard Serial Number (ISSN)

  • 1098-1861

Language

  • eng